Oklahoma, 2006

Hail in Oklahoma, September 22, 2006

September 22, 2006 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 22, 2:04 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 22, 2:04 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT FRI SEP 22 2006

.DISCUSSION...
LOW LEVEL MOISTURE IS LURKING IN THE SOUTHEAST PART OF THE CWA AND
WINDS ARE BEGINNING TO BACK ACROSS MUCH OF THE AREA AND EXPECT THE
LOW LEVEL MOISTURE TO BEGIN TO MOVE NORTH AGAIN. STRONG MID LEVEL
FLOW WILL INCREASE OVER THE AREA... ESPECIALLY SOUTH. UPPER WAVE
MOVING INTO COLORADO WILL MOVE EAST INTO THE PLAINS. SURFACE FRONT
WILL MOVE SOUTHEAST THROUGH THE AREA OVERNIGHT AND TOMORROW
MORNING. AS THIS FRONT ENCOUNTERS THE INCREASING LOW LEVEL
MOISTURE WE SHOULD SEE SOME INCREASING SHOWER/THUNDERSTORM CHANCES
OVERNIGHT. THE SPECIFICS WILL DEPEND ON THE TIMING OF THE FRONT...
BUT LIKELY POPS SEEM REASONABLE IN THE SOUTHEAST AS DISCUSSED IN
THE LATE MORNING AFD. ADDED SOME LOW POPS SE... BUT OTHERWISE THE
MORNING UPDATE ADDRESSED MOST OF THESE ISSUES.

IN THE EXTENDED... GFS AND DGEX SHOWED SIGNIFICANT LOW-LEVEL COOLING
WITH THE LATE WEEK FRONT. THE 00Z ECMWF WAS MUCH WARMER BUT A
QUICK LOOK AT THE LATEST ECMWF SEEMS TO HAVE COME ALONG WITH THE
SIGNIFICANT COOLING. HAVE LOWERED TEMPS QUITE A BIT THURSDAY AND
EASILY COULD HAVE GONE LOWER. WILL LIKELY BE CONTINUING THE
COOLING TREND IF MEDIUM RANGE MODELS CONTINUE TO SHOW THIS SIGNAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  78  52  73 /  50  20  10   0
HOBART OK         60  77  51  73 /  20  10  10   0
WICHITA FALLS TX  66  84  55  75 /  40  20  10   0
GAGE OK           50  71  47  70 /  30  20   0   0
PONCA CITY OK     59  74  50  72 /  60  40  10   0
DURANT OK         72  86  57  76 /  80  70  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ030-OKZ031-
     OKZ039-OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-OKZ050.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&
Hazardous weather outlook, Sep 22, 11:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI SEP 22 2006

OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
OVER THE EASTERN HALF OF OKLAHOMA...AND NORTH TEXAS.

LOCATION...
MAINLY EAST OF A LINE FROM PONCA CITY...TO EL RENO...LAWTON...
AND WICHITA FALLS.

TIMING...
MAINLY AFTER 2 PM...WITH THE BEST CHANCES AFTER MIDNIGHT.

IMPACTS...
SUPERCELLS ARE POSSIBLE...WITH HAIL TO THE SIZE OF TENNIS
BALLS...WINDS TO 75 MPH...AND TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE
WEATHER...ESPECIALLY LATE TONIGHT.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 2 PM...ALONG AND AHEAD OF
A DRYLINE EXTENDING FROM SEMINOLE TO LAKE TEXOMA. ALTHOUGH THE
DRYLINE MAY BE WEAKENING DURING THIS TIME...CONVERGENCE MAY REMAIN
SUFFICIENT FOR ISOLATED THUNDERSTORMS TO DEVELOP...WITH SHEAR AND
INSTABILITY SUFFICIENT FOR SUPERCELLS.

THUNDERSTORM CHANCES WILL STEADILY INCREASE OVERNIGHT...ESPECIALLY
AFTER MIDNIGHT...AS A COLD FRONT DEVELOPS OVER NORTHWEST OKLAHOMA
AND OVERTAKES THE DRYLINE. CURRENT INDICATIONS SHOW THAT THE DRYLINE
WILL MOVE WESTWARD AFTER DARK...PERHAPS TO NEAR WESTERN EDGES OF THE
SLIGHT RISK AREA. INCREASING LIFT ACCOMPANYING THE COLD FRONT MAY
HELP THUNDERSTORMS TO DEVELOP AHEAD OF THE DRYLINE BEFORE THE FRONT
ACTUALLY ARRIVES...HOWEVER THE MOST LIKELY SCENARIO IF FOR A SQUALL
LINE TO FORM LATE IN THE NIGHT...AS THE COLD FRONT OVERTAKES THE
DRYLINE. INCREASING INSTABILITY AND STRENGTHENING SHEAR...INCLUDING
LOWER LEVEL SHEAR...SUPPORT THE POSSIBILITY OF SUPERCELLS...WITH
LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES POSSIBLE.

CONDITIONS WILL BE RE-EVALUATED THIS AFTERNOON AND EVENING...WITH A
POSSIBLE UPGRADE TO A MODERATE RISK FOR AREAS EAST OF THE DRYLINE
LATER TONIGHT...ESPECIALLY EAST OF INTERSTATE 35.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS ALONG WITH LOW AFTERNOON RELATIVE HUMIDITIES AND
DROUGHT-STRESSED VEGETATION WILL COMBINE TO CREATE INCREASED FIRE
WEATHER CONCERNS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. SEE THE RED FLAG WARNING PRODUCT FOR
ADDITIONAL INFORMATION

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
SEVERE WEATHER MAY BE ONGOING SATURDAY MORNING OVER EASTERN OKLAHOMA
WITH THUNDERSTORM CHANCES DIMINISHING BY AFTERNOON...AS THE FRONT
MOVES THROUGH. THUNDERSTORM CHANCES RETURN TO THE AREA NEXT
WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM.

JAMES

In the hours before

Special weather statement, Sep 22, 5:33 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT FRI SEP 22 2006

OKZ048-052-222345-
ATOKA OK-BRYAN OK-
633 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF LANE AT 633
PM CDT...MOVING NORTHEAST AT 35 MPH. THE STORM WILL PRODUCE BRIEF
HEAVY RAIN... GUSTY WINDS AND POSSIBLY SOME SMALL HAIL AS IT MOVES
INTO SOUTHERN ATOKA COUNTY.

CJS
Special weather statement, Sep 22, 5:45 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT FRI SEP 22 2006

OKZ048-230000-
ATOKA OK-
645 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LANE AT 644 PM
CDT...MOVING NORTHEAST AT 35 MPH. BRIEF HEAVY RAIN AND WIND GUSTS TO
NEAR 40 MPH ARE LIKELY WITH THE STORM. SMALL HAIL WILL ALSO BE
POSSIBLE. THE STORM WILL TRACK ACROSS SOUTHERN ATOKA COUNTY...
INCLUDING THE LANE AREA.
Special weather statement, Sep 22, 5:48 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT FRI SEP 22 2006

OKZ052-230015-
BRYAN OK-
648 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF COLBERT... OR
NEAR DENISON TEXAS... AT 648 PM CDT...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM AS IT
MOVES ACROSS SOUTHWEST BRYAN COUNTY.

CJS
Special weather statement, Sep 22, 5:59 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT FRI SEP 22 2006

OKZ048-230015-
ATOKA OK-
659 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF LANE AT 659 PM
CDT...MOVING NORTHEAST AT 40 MPH. BRIEF HEAVY RAIN AND SMALL HAIL
ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS EASTERN ATOKA COUNTY.

CJS
Special weather statement, Sep 22, 6:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT FRI SEP 22 2006

OKZ048-230045-
ATOKA OK-
730 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LANE AT 730 PM
CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL... HEAVY RAIN AND WIND
GUSTS TO NEAR 45 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROS
EASTERN ATOKA COUNTY... INCLUDING THE COMMUNITY OF LANE... AND MCGEE
CREEK LAKE.

CJS

The radar

The Norman radar (KTLX), 165 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Atoka

When
September 22, 6:30 PM CST
Where
Atoka County, Lane
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.300, -95.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534838.